What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Jul 5, 3:03 PM EST, 3 hours 43 minutes earlier.
Area forecast discussion, Jul 5, 3:03 PM EST, 3 hours 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
403 PM EDT Fri Jul 5 2024
.SYNOPSIS...
High pressure lingers offshore with building heat and humidity today
and Saturday. Daily chances of mainly afternoon and evening showers
and thunderstorms continue into next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
As of 330 PM EDT Friday...
Key Messages:
- Excessive Heat Warnings remain in effect through the evening for
much of the area with Heat Advisories elsewhere.
- Isolated to scattered afternoon and evening storms are
possible. Potential for a few storms in the piedmont to become
severe.
- Temperatures remain very warm overnight.
High pressure continues to sit off the SE this afternoon while a
weak stationary front is situated well the NW. Aloft, a ridge is in
place from the Gulf coast to the Mid-Atlantic with a trough dipping
into the upper Midwest. A moist airmass is in place, allowing
dewpoints to climb into the upper 70s. Latest mesoscale analysis
indicates PWs over 2" along the coast and 1.5-2" in the piedmont.
Temps have risen into the mid to upper 90s this afternoon.
Dangerously high heat indices are evident with latest obs, which
show widespread values near 110 (a few sites have occasionally shown
112 even). Thus, the Excessive Heat Warning and Heat Advisories will
continue into the evening. Latest radar shows convection initiating
in SW VA with 1 or 2 small showers starting to show along the SW
border of the FA. Not expecting widespread storms this evening, but
will see scattered convection primarily through the NW half of the
FA. CAMs continue to favor the late evening time period for the
majority of precip. Areas W of the bay have 20-40% PoPs (highest in
SW) through the rest of the afternoon, then PoPs increase to 40-55%
for areas W of I-95 after sunset. Later tonight, may see isolated
showers/storms along northern counties. There is a marginal risk for
severe storms along the western tier of counties. While shear is not
favorable, plentiful MLCAPE (1500-2000J/KG) and decent low level
lapse rates will allow a chance for damaging wind gusts with
stronger storms.
Scattered to broken cloud cover is expected to remain in place
overnight, which will aid in keeping overnight temps rather warm.
Lows tonight will be in the upper 70s. A few locations along the
coast may not even drop lower than 80F.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/...
As of 400 PM EDT Friday...
Key Messages:
- Very hot conditions continue into Saturday with heat indices
of up to around 110F possible along portions of eastern
Virginia and northeast North Carolina with 102-107F farther
west and across the Eastern Shore. A Heat Advisory is in place
for much of the forecast area.
- Scattered storms are possible Saturday afternoon into Saturday
night. Heavy rain will the main threat with stronger storms.
The upper ridge breaks down some by Saturday allowing the upper
trough and a weakening cold front to approach from the NW.
Meanwhile, an upper level low lingers off the Southeast coast. Hot
and humid weather continues for the FA, though not quite as hot as
today. Highs will be in the mid 90s and dewpoints will stay in the
mid-upper 70s for most of the area, low 70s for NW counties. Heat
indices will rise to 105-108F for much of the area with perhaps a
few locations near the coast reach 110F. Went ahead and issued a
Heat Advisory for most of the FA, except for NW counties and the
beaches. Ahead of the front, afternoon/evening storms with higher
coverage than today are expected. Highest coverage is expected along
the coast where PoPs will increase to 60-70% during the early
evening hours with 30-55% elsewhere. With some stronger mid- level
flow approaching from the NW, better storm organization may allow
for some stronger storms. That being said, the more likely threat
from showers/storms will be heavy rain given the very moist
environments. PWs will once again be over 2". Thus, the WPC has
placed SE portions of the area in a Slight Risk for Excessive Rain.
QPF tomorrow looks like widespread values under 0.5" with localized
areas of 1-2". The cold front approaches the area but stalls,
allowing for PoPs to continue overnight Sat night and into Sun with
the highest PoPs across SE VA/NE NC. Showers/storms gradually move
offshore Sun night. With the convection allowing for rain cooled
air, lows Sat night will be cooler than tonight in the lower 70s W
to mid 70s along the E of I-95. Highs Sun in the upper 80s to lower
90s with lows Sun night in the low-mid 70s expected. Heat indices
will be cooler on Sun (95-100F).
&&
.LONG TERM /MONDAY THROUGH FRIDAY/...
As of 400 PM EDT Friday...
Key Message:
- Near to slightly above normal temperatures and very humid
conditions continue through next week.
- Remaining a bit unsettled with a chance for mainly afternoon
and evening showers and storms each day.
Not as hot through the period, but high temps will still be
slightly above normal ranging from the upper 80s to lower 90s
(most in the lower 90s). Humidity sticks around with dew points
in the 70s continuing through the week. Additionally, with lee
troughs and/or weak frontal boundaries in the vicinity of the
region, expect chances for mainly afternoon/evening
showers/storms each day. Best chance for relatively widespread
showers/storms looks to be late in the week when low pressure
potentially impacts the region. Heat indices will mainly range
from the mid 90s to around 100s through the week. Warm and muggy
nights continue as well with lows ranging from the upper 60s to
mid 70s.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
As of 150 PM EDT Friday...
Scattered CU (VFR CIGs around 7000-10000 ft) have started
building in from SW to NE this afternoon and will continue to
expand across the region into the evening. Isolated to
scattered showers and storms are possible this afternoon into
this evening. Highest coverage in storms will likely be west of
local terminals. Confidence in coverage is too low to go with
more than VCSH/VCTS at RIC/SBY. Mostly cloudy skies move in
tonight with MVFR (and potentially IFR) CIGs possible across
portions of SE VA and NE NC as well as SBY.
A weakening and slow moving cold front settles into the region
Saturday. This will bring a higher chance of afternoon/evening
showers/storms. This front settles near the coast Sunday and
washes out, with a remnant boundary lingering over the area
Monday/Tuesday. Unsettled weather continues through the week
with daily chances for showers/storms.
&&
.MARINE...
As of 345 PM EDT Friday...
Late this aftn, winds were SSE 5-15 kt with gusts to 20-25 kt
across the waters. Waves were 1-2 ft and seas were 3-4 ft.
SSE winds will increase to 10-20 kt with gusts to 25 kt, as a
cold front begins to slowly approach from the NW, tightening
the gradient over the waters. Winds will first increase across
the southern waters early this evening, with the higher gusts
spreading north later through this evening. Latest local wind
probs show the best potential for 25 kt gusts (70-80% chance)
out 20 nm, with lower probabilities closer to the coast. In
addition to the wind, seas will also increase to around 5 feet
this evening into tonight. SCAs remain in effect for the lower
Ches Bay and Currituck Sound through this evening, and the srn
two coastal zns into tonight. Have extended the SCA for the nrn
three coastal zns into Sat night, due to 5 feet seas lingering.
Similar conditions are expected on Sat, with S winds again
ramping up later Sat aftn into Sat night, mainly over the
coastal waters. Lighter winds are then expected Sun into early
next week, as the cold front dissipates over the local waters.
A moderate rip current risk is in place for all beaches through
Sat.
&&
.CLIMATE...
No record highs or record high mins were set today/July 4th.
Record High Temperatures Fri and Sat (July 5-6)
7/5 7/6
- RIC 102/2012 105/1977
- ORF 98/2012 102/1881
- SBY 102/2012 102/2010
- ECG 100/2012 99/2012
Record High Minimum Temperatures Through Sat (July 4-6)
7/5 7/6
- RIC 79/2012 80/2012
- ORF 80/1999 80/1999
- SBY 81/2012 77/2012
- ECG 77/2018 78/1999
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Heat Advisory until 8 PM EDT this evening for MDZ021>024.
Heat Advisory from 11 AM to 8 PM EDT Saturday for MDZ021>024.
NC...Heat Advisory until 8 PM EDT this evening for NCZ102.
Heat Advisory from 11 AM to 8 PM EDT Saturday for NCZ012>017-
030>032.
Excessive Heat Warning until 8 PM EDT this evening for
NCZ012>017-030>032.
VA...Heat Advisory until 8 PM EDT this evening for VAZ048-060-061-
099-100-509-510.
Heat Advisory from 11 AM to 8 PM EDT Saturday for VAZ062-
064>069-075>090-092-093-095>098-511>525.
Excessive Heat Warning until 8 PM EDT this evening for VAZ062-
064>069-075>090-092-093-095>098-511>525.
MARINE...Small Craft Advisory until 10 PM EDT this evening for
ANZ632>634.
Small Craft Advisory until 1 AM EDT Sunday for ANZ650-652-654.
Small Craft Advisory until 1 AM EDT Saturday for ANZ656-658.
&&
SYNOPSIS...RMM
NEAR TERM...AM
SHORT TERM...AM/RMM
LONG TERM...AM/RMM
AVIATION...AM/RMM
MARINE...AJB/TMG
CLIMATE...Hazardous weather outlook, Jul 5, 2:56 PM EST, 3 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
356 PM EDT Fri Jul 5 2024
VAZ048-060-061-509-510-062000-
Fluvanna-Prince Edward-Cumberland-Western Louisa-Eastern Louisa-
356 PM EDT Fri Jul 5 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for central Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Hot and humid weather continues Saturday with heat indices of 100-104.
In addition, showers and thunderstorms will be capable of producing
localized flash flooding Saturday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ062-065>069-062000-
Goochland-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-
356 PM EDT Fri Jul 5 2024
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT SATURDAY...
This Hazardous Weather Outlook is for central Virginia and south
central Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
In addition, showers and thunderstorms will be capable of producing
localized flash flooding Saturday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ099-100-062000-
Accomack-Northampton-
356 PM EDT Fri Jul 5 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...
This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Hot and humid weather continues Saturday with heat indices of 100 to
104. In addition, showers and thunderstorms will be capable of producing
localized flash flooding Saturday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ025-062000-
Maryland Beaches-
356 PM EDT Fri Jul 5 2024
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Hot and humid weather continues Saturday with heat indices of 95 to
100. In addition, showers and thunderstorms will be capable of producing
localized flash flooding Saturday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ102-062000-
Eastern Currituck-
356 PM EDT Fri Jul 5 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...
This Hazardous Weather Outlook is for northeast North Carolina.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Hot and humid weather continues Saturday with heat indices of 100 to
104. In addition, showers and thunderstorms will be capable of producing
localized flash flooding Saturday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012>017-030>032-VAZ064-075>090-092-093-095>097-511>525-062000-
Northampton-Hertford-Gates-Pasquotank-Camden-Western Currituck-
Bertie-Chowan-Perquimans-Caroline-Westmoreland-Richmond-
Northumberland-Lancaster-Brunswick-Dinwiddie-Prince George-
Charles City-New Kent-Gloucester-Middlesex-Mathews-Greensville-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
356 PM EDT Fri Jul 5 2024
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT SATURDAY...
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, north
central Virginia, south central Virginia and southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
In addition, showers and thunderstorms will be capable of producing
localized flash flooding Saturday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VAZ098-062000-
Virginia Beach-
356 PM EDT Fri Jul 5 2024
...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...
...MODERATE RIP CURRENT RISK IN EFFECT THROUGH SATURDAY EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT SATURDAY...
This Hazardous Weather Outlook is for southeast Virginia.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Excessive Heat Warning.
MODERATE RIP CURRENT RISK.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Heat Advisory.
In addition, showers and thunderstorms will be capable of producing
localized flash flooding Saturday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>024-062000-
Dorchester-Wicomico-Somerset-Inland Worcester-
356 PM EDT Fri Jul 5 2024
...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 8 PM EDT SATURDAY...
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory. In addition, showers and thunderstorms will be capable
of producing localized flash flooding Saturday afternoon and evening.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 5, 4:36 PM EST, 2 hours 10 minutes before
Special Weather Statement
National Weather Service Wakefield VA
536 PM EDT Fri Jul 5 2024
VAZ087-088-092-052215-
Sussex VA-Southampton VA-Greensville VA-
536 PM EDT Fri Jul 5 2024
...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GREENSVILLE...
SOUTHWESTERN SOUTHAMPTON AND SOUTH CENTRAL SUSSEX COUNTIES THROUGH
615 PM EDT...
At 535 PM EDT, Doppler radar was tracking a strong thunderstorm over
Claresville, or near Emporia, moving northeast at 10 mph.
HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible. Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Green Plain and Claresville around 540 PM EDT.
Other locations impacted by this storm include Adams Grove, Grizzard,
Mason, Lanes Corner, Bryants Corner, Little Texas, and Emporia
Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3656 7751 3666 7756 3680 7739 3659 7728
TIME...MOT...LOC 2135Z 247DEG 7KT 3664 7748
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WraySpecial weather statement, Jul 5, 5:12 PM EST, 1 hour 34 minutes before
Special Weather Statement
National Weather Service Wakefield VA
612 PM EDT Fri Jul 5 2024
VAZ088-092-052300-
Sussex VA-Southampton VA-
612 PM EDT Fri Jul 5 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL SOUTHAMPTON AND
SOUTHEASTERN SUSSEX COUNTIES THROUGH 700 PM EDT...
At 612 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles southeast of Sussex, or 10 miles northwest of Courtland, moving
northeast at 15 mph.
HAZARD...Wind gusts up to 40 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible. Frequent cloud to ground lightning strikes.
This storm will remain over mainly rural areas of central Southampton
and southeastern Sussex Counties, including the following
locations... Vicksville, Dory, Yale, Lumberton, Sebrell, Manry, and
Littleton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3677 7724 3684 7730 3698 7709 3679 7693
TIME...MOT...LOC 2212Z 237DEG 11KT 3683 7719
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
WraySpecial weather statement, Jul 5, 5:37 PM EST, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Wakefield VA
637 PM EDT Fri Jul 5 2024
VAZ088-089-092-093-052315-
Isle of Wight VA-Surry VA-Sussex VA-Southampton VA-
637 PM EDT Fri Jul 5 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN ISLE OF WIGHT...
NORTHEASTERN SOUTHAMPTON...EAST CENTRAL SUSSEX AND SOUTHEASTERN SURRY
COUNTIES THROUGH 715 PM EDT...
At 636 PM EDT, Doppler radar was tracking a strong thunderstorm near
Wakefield, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Reduced visibility and minor flooding possible.
Frequent cloud to ground lightning strikes.
This strong thunderstorm will be near...
Wakefield around 640 PM EDT.
Dendron around 655 PM EDT.
Other locations impacted by this storm include Vicksville, Booth
Fork, Pons, Berlin, Bethel Church, Ellis Fork, Manry, Delk
Crossroads, Central Hill, and Dory.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3678 7709 3694 7715 3713 7697 3709 7679
3694 7665
TIME...MOT...LOC 2236Z 234DEG 18KT 3692 7702
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
WraySpecial weather statement, Jul 5, 5:55 PM EST, 51 minutes before
Special Weather Statement
National Weather Service Wakefield VA
655 PM EDT Fri Jul 5 2024
VAZ065-066-052345-
Lunenburg VA-Mecklenburg VA-
655 PM EDT Fri Jul 5 2024
...STRONG THUNDERSTORMS WILL IMPACT CENTRAL MECKLENBURG AND LUNENBURG
COUNTIES THROUGH 745 PM EDT...
At 654 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Saxe to near Wylliesburg to near Staunton River
State Park. Movement was east to northeast at 25 mph.
HAZARD...Wind gusts up to 40 mph and heavy rain.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Reduced visibility and minor flooding
possible.
Strong thunderstorms will be near...
Chase City and Kells Corner around 700 PM EDT.
Rehoboth around 705 PM EDT.
Lunenburg around 725 PM EDT.
Victoria around 730 PM EDT.
Other locations impacted by these storms include Gary, Wilburn,
Spanish Grove, Loves Mill, Arvins Store, North View, Nutbush,
Finneywood, Skipwith, and Lafoon Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3669 7866 3669 7865 3689 7849 3707 7844
3710 7835 3699 7803 3669 7817 3668 7863
3670 7864 3668 7864 3668 7867
TIME...MOT...LOC 2254Z 253DEG 21KT 3693 7867 3686 7850 3671 7859
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
BROWNSpecial weather statement, Jul 5, 6:13 PM EST, 33 minutes before
Special Weather Statement
National Weather Service Wakefield VA
713 PM EDT Fri Jul 5 2024
VAZ092-093-096-097-060000-
Isle of Wight VA-Southampton VA-Suffolk VA-Chesapeake VA-
713 PM EDT Fri Jul 5 2024
...STRONG THUNDERSTORMS WILL IMPACT ISLE OF WIGHT...AND NORTHEASTERN
SOUTHAMPTON COUNTIES...THE NORTHWESTERN CITY OF CHESAPEAKE AND THE
NORTHEASTERN CITY OF SUFFOLK THROUGH 800 PM EDT...
At 712 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Ivor to near Isle Of Wight to near
Windsor. Movement was east to northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph, heavy rain, and frequent
lightning.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small trees and blow around
unsecured objects. Wind impacting handling of high profile
vehicles. Reduced visibility and minor flooding possible.
Frequent cloud to ground lightning strikes.
Strong thunderstorms will be near...
Suffolk, Isle Of Wight, and Kings Fork around 720 PM EDT.
Smithfield around 725 PM EDT.
Crittenden around 735 PM EDT.
Driver and Rescue around 740 PM EDT.
Other locations impacted by these storms include Pons, Carrollton,
Longview, Benns Church, Huntersville, Wills Corner, Bethel Church,
Magnolia, Chuckatuck, and Indika.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3671 7683 3682 7682 3695 7693 3698 7688
3708 7661 3707 7660 3699 7647 3692 7638
3689 7639 3690 7640 3688 7641 3687 7642
3686 7640 3674 7644
TIME...MOT...LOC 2312Z 254DEG 19KT 3696 7681 3685 7671 3677 7674
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BROWN